Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 20, 2022, 12:59 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2022, 12:59 AM MST (07:59 UTC)
- Expired
- Jan 20, 2022, 6:54 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
724 WWUS75 KTFX 200759 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1259 AM MST Thu Jan 20 2022 MTZ009-048-210500- /O.NEW.KTFX.HW.W.0006.220120T0759Z-220121T0500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 1259 AM MST Thu Jan 20 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front. * WHEN...Until 10 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow could significantly reduce visibility at times, especially during the morning hours. Slippery road conditions and partial lane blockages are possible, especially in drift prone areas. * ADDITIONAL DETAILS...The strongest period of winds are expected from 2 PM this afternoon through 8 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-044-046-210500- /O.NEW.KTFX.HW.W.0006.220120T1600Z-220121T0500Z/ Eastern Glacier-Toole-Eastern Pondera- Including the following locations: Cut Bank, Conrad, Sunburst, Brady, and Shelby 1259 AM MST Thu Jan 20 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph, are expected. * WHERE...Eastern Glacier, Eastern Pondera and Toole Counties. * WHEN...From 9 AM this morning to 10 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow could significantly reduce visibility at times, especially during the morning hours. Slippery road conditions are possible. * ADDITIONAL DETAILS...The strongest period of winds are expected from 2 PM this afternoon through 8 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
2 follow-up statements
160 WWUS75 KTFX 201649 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 949 AM MST Thu Jan 20 2022 MTZ009-010-044-046-048-210500- /O.CON.KTFX.HW.W.0006.000000T0000Z-220121T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Eastern Pondera-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, Conrad, and Sunburst 949 AM MST Thu Jan 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier and Pondera Counties, and Toole. * WHEN...Until 10 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ Brusda
702 WWUS75 KTFX 210154 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 654 PM MST Thu Jan 20 2022 MTZ009-010-044-046-048-210300- /O.CAN.KTFX.HW.W.0006.000000T0000Z-220121T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Eastern Pondera-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, Conrad, and Sunburst 654 PM MST Thu Jan 20 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected over the warned area. However, continue to use caution as wins may gust at or above 40 mph at times through the evening hours. $$ RG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 19, 10:17 PM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 19, 10:17 PM MST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1017 PM MST Wed Jan 19 2022 ...Aviation Section Updated... .UPDATE... Forecast for the rest of tonight is generally on track with just some minor adjustments to keep up with observed temperatures. Clear skies and light winds have allowed temps to fall near or below zero across most areas on the plains this evening as expected. Southwest winds and warming along the east slopes of the Rocky Mtn Front and north slopes of the Little Belts is beginning to expand east and north and should gradually progress into the Great Fall area by midnight and a bit later tonight at Cut Bank. With a low density snow-cover in place along the east slopes and across areas north of the Little Belts, there is still some concern for a period blowing and drifting snow as winds increase late tonight through Thursday morning. Temperatures warm to the teens and twenties fairly rapidly with the onset of winds overnight and should further warm above freezing by late Thursday morning. -Hoenisch && .SYNOPSIS... It will be a quiet night across much of the region, along with very cold temperatures over the northern portions of the region. On Thursday, another weather disturbance will move through the region, producing snow over Central and Southwest MT. Afternoon temperatures will be a bit warmer, as gusty southwest winds develop as well. && .AVIATION... 1017 PM MST Wed Jan 19 2022 (20/06Z TAF period) Mid to high level cloud cover increases across the entire area late tonight through Thursday morning with a weather system moving SE into the region. Expect areas of precipitation and mountain obscuration Thursday afternoon as the system moves through the area with some potential for brief MVFR conditions in showers across mainly SW MT terminals. Gusty surface winds develop along the east slopes of the Rockies tonight with gusts in excess of 30kts likely at KCTB and KGTF by Thursday mid-morning. Mountain wave turbulence and low-level wind shear will increase through tonight and Thursday across the area. Though fairly low confidence, the arrival of showers and warmer temperatures aloft over frozen surfaces could mean there is some potential for freezing rain on frozen ground surfaces at some terminals, with KHVR being the most likely to see such an occurrence. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 455 PM MST Wed Jan 19 2022/ Tonight through Friday...Main concern overnight is low temperatures this evening over North Central MT. The models have a brisk southwest wind developing this evening, thus temperatures will likely rise later this evening and into Thursday morning. However, how far they fall this evening will be tricky. In the Havre area, temperatures will likely not rise much overnight, as the downslope winds will not be as strong in this region. Gusty winds on Thursday morning could lead to some blowing snow, but held off on an advisory, as the blowing snow impacts should only last a couple of hours. Afternoon temperatures warm above normal, this will reduce the blowing snow as well. Another fast moving upper level disturbance will move southward through the region, producing some light snow over Central/Southwest MT. Kings Hill looks to be the most impacted, thus a winter weather advisory issued for that region, with a 25 percent chance snow accumulations could exceed 5 inches, thus the snowfall forecast of 2 to 5 inches in this area. The heavier snowfall in Southwest MT around Big Sky/West Yellowstone should mainly be in the mountains. Snow shower diminish on Friday, along with seasonable temperatures. Saturday through Wednesday...Overall expect seasonable temperatures and weather conditions during this period, with the best chance for any precipitation from Monday into Tuesday. Right now the GFS is a bit more aggressive with precipitation than the NBM, thus some adjustments to the forecast are possible for early next week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 0 42 27 39 / 0 20 20 20 CTB -6 42 26 37 / 0 10 10 0 HLN 12 39 28 39 / 0 40 30 30 BZN 6 35 22 36 / 0 70 60 40 WYS 8 24 11 30 / 0 90 100 40 DLN 15 34 21 34 / 0 80 40 10 HVR -7 39 26 34 / 0 30 40 0 LWT -1 41 27 34 / 0 40 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 1 PM Thursday to 10 AM MST Friday Cascade...Meagher. Wind Chill Advisory until noon MST Thursday Blaine...Hill. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.